Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Experiencing intermittent bouts of headache, chills and sweats. Developed achy legs. All test negative. Cause?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 871 Questions
I have been experiencing intermitent bouts of severe headache chills and sweats and
severe headaches. Developed very achy legs which is becoming more and more severe
and constant. Headache is constant. All tests are negative, I am
suspicious of Lyme disease. The test was negative. Also very
fatiqued and weak- out of work.

Posted Sun, 22 Sep 2013 in Infections
Answered by Dr. Roopa Hiremath 41 minutes later
Brief Answer:
Repeat test after two weeks, arthritis??

Detailed Answer:
Welcome to XXXXXXX
You have mentioned the symptoms but you have not specified for how long you have been having fever, headache and chills. Your arthritic symptoms are suggestive of Lyme's disease, but you have mentioned that you have been tested negative for the same.
Lyme's disease is a tick borne disease caused by a bacteria called Borrelia. It is suspected when patient has fever, headcahe, body pain, joint pains and lymph nodes enlarged.
The lab test usually done for Lyme's disease is ELISA for antibodies against the bacteria. These antibodies usually take atleast a month to appear. So if you have tested negative, I suggest you repeat the test after two weeks or so.
Your medical history suggests high cholesterol and you are sixty one years old.
I have come across many patients who develop arthritis at this age which could be aggravated by fever and viral infections. I suggest you get an orthopedic opinion too. Meanwhile get in touch with your GP for analgesics which will help you deal with your pain and fever.
I hope I have satisfied your query.
Wishing you a fast recovery.
Above answer was peer-reviewed by
Follow-up: Experiencing intermittent bouts of headache, chills and sweats. Developed achy legs. All test negative. Cause? 2 days later
I started with chills and sweating in mid-July. Headaches started at about that time,too. I have suffered fatigue for quite awhile before that. The aching in legs began about 2 weeks ago- in both legs below legs-quite severe- no medication
helps the pain in legs or the headaches.
Answered by Dr. Roopa Hiremath 50 minutes later
Brief Answer:
Pain killers, Rest, Orthopedic consultation

Detailed Answer:

Your symptoms have been there for over a month now, so if you have been tested negative for Lyme's disease, you do not have Borrelia infection.

As I have suggested earlier get in touch with an orthopedic doctor for your leg pain as you might be having arthritis. I would also suggest you get your blood pressure checked as you are sixty one years old.

You have mentioned that no medication helps the pain in legs and for the headache. I understand this pain has altered your lifestyle drastically and is emotionally affecting you. Now, since the spectrum of pain relieving medication has increased I assure you if you take appropriate medication after getting a proper consultation, the pain will definitely reduce.

I suggest you rest your legs as much as possible and elevate your legs while lying down. Keep some soft cushions under your legs for support.

Wishing a fast recovery,
Get back if any more doubts.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor